Alert archive / Florida / Special Weather Statements in 2016
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jul 21, 2016, 2:13 PM EDT for Osceola County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2016, 2:13 PM EDT (18:13 UTC)
- Expired
- Jul 21, 2016, 3:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Melbourne, FL
County Osceola County, FL
The radar
The Melbourne radar (KMLB), 70 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 6.2 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1802 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 868 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
124
WWUS82 KMLB 211813
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
213 PM EDT THU JUL 21 2016
FLZ053-211900-
OSCEOLA FL-
213 PM EDT THU JUL 21 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OSCEOLA COUNTY UNTIL 300
PM EDT...
AT 212 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHEAST OF LAKE KISSIMMEE...MOVING WEST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LAKE KISSIMMEE.
LAT...LON 2806 8146 2806 8144 2801 8138 2804 8136
2807 8137 2807 8135 2808 8135 2809 8145
2811 8145 2806 8109 2796 8105 2789 8131
2792 8131 2794 8135 2795 8134 2800 8139
2800 8142 2804 8146
TIME...MOT...LOC 1812Z 084DEG 12KT 2800 8120
$$
SEDLOCKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 21, 9:31 AM EDT, 4 hours 42 minutes earlier.
Area forecast discussion, Jul 21, 9:31 AM EDT, 4 hours 42 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 931 AM EDT THU JUL 21 2016 .UPDATE... Mean layer flow through much of the column over east central Florida remains at or below 10 knots while remaining generally out of the east. The area remains within a growing weakness between the large upper level ridge over the south central United States and high pressure over the western Atlantic. A tropical wave over the straits is enhancing convection across south Florida and the Keys, though it is expected to have little impact on the local area as it continues westward. Latest real-time analysis combined with the morning radiosonde launch from Cape Canaveral suggests an atmosphere not particularly impressive for convective development, though slightly better than Wednesday. Available moisture levels between 1.75 and 1.90" combined with a slight drop in temperatures aloft suggest coverage will be a bit higher this afternoon. Low-topped convection currently over the Atlantic will transition onshore from the Cape south through early afternoon before the sea breeze circulation develops shifts the best chances for showers and storms toward the interior. Sea breeze should have more activity along it (relative to Wednesday) as it develops and moves inland from Brevard County southward. Still, areas along I-95 and points west stand to see the best chance for scattered showers and isolated storms this afternoon. Activity will gradually propagate and shift toward the west coast by late this afternoon, effectively ending rain chances across the CWA by sunset (though showers over the Atlantic may begin moving onshore across the Treasure Coast shortly there after). && .AVIATION... Prevailing VFR outside of brief MVFR/IFR cigs/vsby in slow moving SHRA/TSRA. Focus for convection will shift from coastal terminals (generally KTIX-KSUA) late this morning and early this afternoon toward inland terminals from mid to late afternoon. Light winds will become east through the afternoon as sea breeze boundary moves inland. && .MARINE... Today-Tonight...Favorable boating conditions to persist over the coastal waters with onshore winds up to 5 to 10 knots and seas ranging from 2-3 feet nearshore to 4 feet offshore. Isolated showers and storms over the Atlantic will reduce in coverage this afternoon as diurnal sea breeze circulation leads to subsidence over the nearshore waters. && .PRELIMINARY POINT TEMPS/POPS... DAB 91 76 90 76 / 20 10 30 10 MCO 94 76 93 75 / 40 10 40 20 MLB 90 79 90 77 / 30 20 40 20 VRB 90 77 90 76 / 30 20 40 20 LEE 95 76 94 76 / 40 20 40 20 SFB 94 76 93 74 / 40 10 30 10 ORL 94 77 93 75 / 40 10 40 20 FPR 90 75 89 75 / 30 20 40 20 && .MLB Watches/Warnings/Advisories... FL...None. AM...None. && Ulrich/Sedlock
Hazardous weather outlook, Jul 21, 10:52 AM EDT, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MELBOURNE FL 1052 AM EDT THU JUL 21 2016 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-212300- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY- NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY- NORTHERN BREVARD COUNTY- 1052 AM EDT THU JUL 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... ISOLATED TO SCATTERED SHOWERS AND STORMS WILL DEVELOP ALONG THE INLAND MOVING EAST COAST SEA BREEZE TODAY. INITIAL STORM DEVELOPMENT IS EXPECTED ACROSS BREVARD COUNTY AND THE TREASURE COAST...THEN BEST STORM CHANCES TRANSITION ACROSS THE INTERIOR COUNTIES THROUGH THE AFTERNOON HOURS. THUNDERSTORMS WILL MOVE TOWARD THE WEST AROUND 5 TO 10 MPH. A FEW STRONGER STORMS MAY FORM MAINLY ACROSS THE INTERIOR WITH THE MAIN THREATS BEING FREQUENT CLOUD TO GROUND LIGHTNING...GUSTY WINDS UP TO 50 MPH AND LOCALLY HEAVY RAINFALL. .RIP CURRENT IMPACT... A MODERATE RIP CURRENT RISK WILL EXIST AT AREA BEACHES TODAY. GREATEST THREAT WILL EXIST THROUGH THE AFTERNOON HOURS DUE TO TIDAL EFFECTS. ONLY SWIM IN THE OCEAN NEAR A LIFEGUARD. .MARINE THUNDERSTORM GUST IMPACT... ISOLATED TO SCATTERED STORMS MOVING TOWARD THE WEST AROUND 5 TO 10 MPH OVER THE ATLANTIC AND INLAND WATERS WILL BE CAPABLE OF PRODUCING BRIEF WIND GUSTS TO AROUND 35 KNOTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ONSHORE FLOW IS FORECAST TO CONTINUE THROUGH FRIDAY AND INTO THIS WEEKEND. SUFFICIENT MOISTURE WILL EXIST FOR ISOLATED TO SCATTERED AFTERNOON THUNDERSTORMS TO DEVELOP EACH DAY WITH GREATEST COVERAGE AND BEST CHANCE FOR A FEW STRONGER STORMS REMAINING OVER THE INTERIOR. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. WEITLICH/SEDLOCK
In the hours before
Special weather statement, Jul 21, 2:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
213 PM EDT THU JUL 21 2016
FLZ053-211900-
OSCEOLA FL-
213 PM EDT THU JUL 21 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OSCEOLA COUNTY UNTIL 300
PM EDT...
AT 212 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHEAST OF LAKE KISSIMMEE...MOVING WEST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LAKE KISSIMMEE.
LAT...LON 2806 8146 2806 8144 2801 8138 2804 8136
2807 8137 2807 8135 2808 8135 2809 8145
2811 8145 2806 8109 2796 8105 2789 8131
2792 8131 2794 8135 2795 8134 2800 8139
2800 8142 2804 8146
TIME...MOT...LOC 1812Z 084DEG 12KT 2800 8120
SEDLOCKThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 3:41 PM EDT | Special Weather Statement | MLB | Lake | 34 min |
| Jul 21, 4:08 PM EDT | Special Weather Statement | MLB | Orange | 37 min |
| Jul 21, 4:41 PM EDT | Special Weather Statement | MLB | Volusia | 49 min |
| Jul 21, 4:44 PM EDT | Special Weather Statement | MLB | Lake | 31 min |
| Jul 21, 5:34 PM EDT | Special Weather Statement | MLB | Lake | 26 min |
Nearby
Special Weather Statements in Florida, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.